Alert archive / Wyoming / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 78, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2024, 3:51 AM MDT for Albany County, Carbon County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2024, 3:51 AM MDT (09:51 UTC)
- Expired
- Jul 1, 2024, 4:15 AM MDT
- In force
- 24 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:43 AM MDT, 8 minutes earlier. Its key messages:
- Strong to severe thunderstorms possible this afternoon and evening...mainly across the northern Nebraska Panhandle into Converse and Niobrara Counties in east central Wyoming.
- Much drier air and warmer temperatures expected Tuesday into Wednesday when we could see critical fire weather conditions for some areas along and west of the Laramie Range.
Area forecast discussion, Jul 1, 3:43 AM MDT, 8 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 343 AM MDT Mon Jul 1 2024 .KEY MESSAGES... - Strong to severe thunderstorms possible this afternoon and evening...mainly across the northern Nebraska Panhandle into Converse and Niobrara Counties in east central Wyoming. - Much drier air and warmer temperatures expected Tuesday into Wednesday when we could see critical fire weather conditions for some areas along and west of the Laramie Range. && .UPDATE... Issued at 341 AM MDT Mon Jul 1 2024 Getting reports of dense frog from Sidney to Pine Bluffs this morning along Interstate 80. Decided to issue a Dense Fog Advisory through 8 AM this morning. Updates sent. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 245 AM MDT Mon Jul 1 2024 One more good day for severe storms for southeast Wyoming and Nebraska Panhandle. Currently...a 1006mb surface low in extreme southeast Montana. Cold front extends south southwest near Gillette to Jeffrey City to northern Utah. Another stationary boundary from this low extends south to Lusk...to just east of Cheyenne into northeast Colorado. Seeing dewpoints in the mid 60s across the Panhandle...westward to this stationary front. Cheyenne Reporting a dewpoint of 57...Wheatland 63 and Douglas 56. So we have a juicy atmosphere in place. Cold front/dry line expected to continue moving east through the morning. Forecast to be near Lusk to just east of Cheyenne by 18Z and then through the Panhandle by 00Z or so. Could be an early start today for severe storms as HRRR/RAP simulated radar showing storms beginning to form along this cold front around 19Z today across the southeast Wyoming plains and then into the Panhandle 20Z-00Z. NAM MUCAPE up near 1700 J/KG at 18Z in the Panhandle...peaking out around 2200 J/KG over the northern Panhandle at 21Z. Large hail and damaging downburst winds will be the primary hazards this afternoon as a few supercells develop and move east into the Panhandle. Need to be on the lookout for flash flooding as well as PWATS well above 1.25 inches for a time this afternoon. Finally...the cold front/dry line pushes into the Panhandle with storms coming to an end fairly quickly. HRRR showing a few residual storms across Cheyenne County in the southern Panhandle around 02Z. Any areas that received rainfall could see stratus and fog tonight as winds do shift northeasterly for a time behind the front. Focus for showers Tuesday will be up into northeastern Wyoming/southwestern South Dakota as upper shortwave tracks across that area. Did go higher on PoPs over Converse and Niobrara Counties into northern Sioux County in the Panhandle as this shortwave tracks into northern Nebraska. Wednesday looks to be hot and dry for the most part. Afternoon humidity for most of southeast Wyoming forecast to be in the low to mid teens. 700mb winds across southeast Wyoming 30-40kts...so fire weather concerns will be on the increase. May need some fire headlines for Wednesday in the next 12-24 hours for Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Issued at 245 AM MDT Mon Jul 1 2024 An upper-level trough is progged to dip down into the central CONUS Wednesday night into the day Thursday. Cooler 700mb temperatures will sink into the Rocky Mountain Region, leading to 700mb temperatures in the single digits, compared to the 14-16C mark on Wednesday. With northwesterly flow developing aloft as the trough pushes easterly, several 500mb vorticity lobes will traverse overhead, leading to increased chances for precipitation. Additionally, an attendant cold front will sweep across Wyoming strengthening the winds and turning them northwesterly. A breezy day is expected for Thursday with surface high temperatures in the mid- 70s to low-80s area wide. Did decrease PoPs across the CWA as the primary threat for precipitation will be Wednesday, with decreasing odds for Thursday. Overall, Independence day looks mostly dry with cooler temperatures making for an pleasant day across the region. Upper-level northwesterly flow remain overhead for Friday, resulting in similar temperatures as Thursday across the region. A few 500mb vorticity lobes will traverse overhead through the northwest flow and increase precipitation chances. Surface moisture looks to be lacking on Friday, so shower and thunderstorm chances are very low. Kept PoPs around 15% for much of the area as showers cannot be ruled out, but look unlikely at this time. Northwesterly flow looks to remain through the weekend as well, as an upper-level ridge builds just off the coast of California. Along with a messier upper-level flow regime and a building ridge, temperature will increase the weekend, back into the 80s and 90s for much of the area. The warmer 700mb temperatures will stick around through the weekend into early next week, favoring very warm temperatures. Surface moisture will once again be lacking due to the dry northwesterly flow. While it will be quite warm across the area, precipitation is not expected at this time. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1131 PM MDT Sun Jun 30 2024 Forecast concerns with the 06Z TAFs will be low stratus in the Panhandle this morning...followed by thunderstorms Monday afternoon. Already getting IFR conditions at Sidney currently and Alliance is on the verge of going down. Showers may keep them up temporarily until they move off to the east. HRRR showing IFR/LIFR conditions at both airports and possibly KBFF if winds come around to the southeast. One more round of thunderstorms this afternoon as a boundary pushes all moisture east into central Nebraska. Will get better timing on the upcoming 12Z TAFs. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Dense Fog Advisory until 8 AM MDT this morning for WYZ119. NE...Dense Fog Advisory until 8 AM MDT this morning for NEZ054-055. && UPDATE...GCC SHORT TERM...GCC LONG TERM...AM AVIATION...GCC
Hazardous weather outlook, Jun 30, 7:19 AM MDT, 20 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 719 AM MDT Sun Jun 30 2024 NEZ002-003-019>021-054-055-095-096-WYZ101>119-011330- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 719 AM MDT Sun Jun 30 2024 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms will develop late this morning and track east through the afternoon and evening hours. A few of these storms will be strong to marginally severe and contain strong gusty winds and possibly large hail. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Expect daily chances for afternoon and evening thunderstorms for the upcoming work week...mainly east of Interstate 25. Thunderstorm coverage should become more isolated by Tuesday and Wednesday. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:07 PM MDT | Special Weather Statement | CYS | Albany | 23 min |
| Jun 30, 7:44 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Jun 30, 7:54 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 51 min |
| Jun 30, 8:30 PM MDT | Special Weather Statement | CYS | Laramie | 30 min |
| Jun 30, 8:37 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jul 1, 3:38 AM MDT | Dense Fog Advisory | CYS | Laramie | 4 hr |
| Jul 1, 12:06 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jul 1, 12:42 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jul 1, 2:33 PM MDT | Special Weather Statement | CYS | Niobrara | 27 min |
| Jul 1, 3:06 PM MDT | Special Weather Statement | CYS | Laramie | 24 min |
| Jul 1, 5:08 PM MDT | Special Weather Statement | CYS | Carbon | 67 min |
| Jul 1, 5:59 PM MDT | Special Weather Statement | CYS | Converse | 46 min |
| Jul 1, 1:13 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 47 min |
| Jul 1, 1:40 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff, Sioux | 32 min |
| Jul 1, 2:11 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 49 min |
| Jul 1, 2:42 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 33 min |
| Jul 1, 2:44 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 3 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.